MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 DOUBLE HEAD PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 DOUBLE HEAD PUMP; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 10-85-00
Medical Device Problem Code Decreased Pump Speed (1500)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
Livanova received report that a s5 double roller pump failed during priming.While setting up the perfusionist checked the occlusion on the small roller pump and then turned the pump rpms to 0.After finishing up with preparing for the case he noticed that the screen showed dashes and no longer read 0.00 lpm and rpm.A picture was provided.The pump was restarted multiple times and plugged it into different ports on the base of the s5.However, the issue persisted and another roller pump was used for the case.There was no patient involvement.
 
Additional Manufacturer Narrative
There was no patient involvement.Livanova (b)(4) manufactures the s5 double roller pump.The incident occurred in (b)(6).Through follow-up communication livanova learnt that the knob od the pump did not do anything when it was turned and it initially worked until it no longer showed flow or rpms.Service engineer replace the device at the customer.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
The unit returned to the manufacturing site confirming the reported issue.The internal inspection of the device showed that the connection between the computer board and the motor power amplifier board was loose, in particular the yellow cable was completely detached from the connector.Therefore, connection was restored.Subsequent functional verification testing was completed without further issues and the unit was returned to service.Most likely root cause of the reported event was the signal discontinuity between the electronic components, that was caused by an isolated manufacturing deviation enhanced by device use conditions/transportation.
 
Event or Problem Description
See initial report.

Brand Name
S5 DOUBLE HEAD PUMP
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key15388906
Report Number9611109-2022-00457
Device Sequence Number5648730
Product Code DWB
UDI-Device Identifier04033817902737
UDI-Public(01)04033817902737(11)220622
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10-85-00
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2022
Supplement Date Received by Manufacturer11/09/2022
Initial Report FDA Received Date09/09/2022
Supplement Report FDA Received Date12/09/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/22/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown